Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 22, 2012Wheeler County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 22, 2012, 6:28 PM EDT for Wheeler County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2012, 6:28 PM EDT (22:28 UTC)
Expired
Jul 22, 2012, 7:00 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 82 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1331 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WWUS82 KFFC 222228
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT SUN JUL 22 2012

GAZ111-222300-
628 PM EDT SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER
COUNTY UNTIL 700 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENWOOD...MOVING WEST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHEELER COUNTY...INCLUDING AREAS AROUND
JORDAN...GLENWOOD...LITTLE OCMULGEE STATE PARK AND ALAMO. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3208 8288 3213 8291 3216 8291 3218 8287
      3220 8288 3219 8286 3224 8280 3221 8263
      3216 8261 3213 8263 3208 8262 3208 8261
      3203 8262 3203 8279
TIME...MOT...LOC 2228Z 096DEG 7KT 3213 8271

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:35 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 22, 3:35 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT SUN JUL 22 2012

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
ENJOYING A RELATIVELY QUIET AFTERNOON FOR A CHANGE. VERY LITTLE
CONVECTION FIRING SO FAR TODAY. CAN THANK WARMER TEMPS AT H7 AND
BUILDING H5 RIDGE FOR THAT. SOME WEAK SFC DIVERGENCE OVER NORTH GA
ALSO COMING IN TO ASSIST. COULD SEE SOME LATE AFTERNOON ISOLD
DEVELOPMENT...MOST LIKELY OVER SE ZONES NEAR SEA BREEZE FRONT. ANY
TSRA WILL DISSIPATE BY 03Z. SIMILAR PATTERN MONDAY. UPPER RIDGE...
ORIENTED FROM KS TO MID MS VALLEY TO SE STATES WILL MAINTAIN
ITSELF. STRONG NWLY FLOW JUST TO OUR NE WHICH COULD BRING AN MCS
THROUGH THE OH VALLEY AND MID ATLANTIC STATES LATE TONIGHT AND
MONDAY. WOULD BE NICE TO GET A PIECE OF THAT BUT APPEARS ANY
STORMS WILL REMAIN TO OUR NORTHEAST. HAVE KEPT POPS CONFINED TO
19Z-03Z MONDAY/MONDAY NIGHT. BIAS ADJUSTED MAV/MET BLEND USED FOR
TEMPS WITH SMALL UPWARD ADJUSTMENT TO MAX TEMPS.

SNELSON

.LONG TERM /TUESDAY THROUGH SUNDAY/...
NO MAJOR CHANGES TO THE LONG TERM.
BDL

HIGH PRESSURE RIDGE BUILDING IN FROM THE ATLANTIC WILL CONTINUE TO
DOMINATE THE WEATHER PATTERN INTO THE LONG TERM. STILL A DECENT
AMOUNT OF MOISTURE UNDER THE RIDGE AS NORTH AND CENTRAL GEORGIA WILL
BE IN MOIST W TO SW FLOW THROUGH THE END OF THE WEEK. WILL CONTINUE
TO SEE A DIURNAL CONVECTIVE TREND IN THE EXTENDED AS MOISTURE FROM
THE GULF ROTATES INTO THE AREA. WILL CONTINUE WITH A PERSISTENCE
FORECAST OF CHANCE SHRA/TSRA EVERYDAY. PRECIPITABLE WATER VALUES
STILL SHOWING NEAR 1.5 TO 2.0 INCH THROUGH THE MIDDLE OF NEXT WEEK
SO HEAVY RAIN WITH LOCALIZED FLOODING WILL STILL BE A CONCERN.

01

&&

.AVIATION...
18Z UPDATE...
PRIMARY CONCERN IS LIKELIHOOD AND COVERAGE OF TSRA THIS AFTERNOON
AND EVENING. BASED ON CURRENT TRENDS...EXPECT CHC FOR TSRA TO BE
TOO LOW TO MENTION IN TAF. ANY TSRA WILL DISSIPATE BY 03Z. SIMILAR
PATTERN FOR MONDAY. HAVE PROB30 FOR TSRA FROM 21-00Z. LIGHT SW
WINDS TODAY BECOMING NEAR CALM WITH LIGHT WEST WINDS OVER NORTH GA
EXCEPT LIGHT SE WIND OVER MIDDLE GA INCLUDING CSG AND MCN. DO NOT
EXPECT ANY PROBLEMS WITH CIGS OVERNIGHT BUT COULD SEE SOME PATCHY
MVFR VSBYS DUE TO RADIATIONAL FOG AT LOW LYING AIRPORTS INCLUDING
FTY...PDK...MCN...AHN AND CSG.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TSRA LIKELIHOOD AND COVERAGE.
HIGH ON ALL OTHER ELEMENTS.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  95  73  96 /  20  30  20  30
ATLANTA         75  93  74  95 /  20  30  20  30
BLAIRSVILLE     67  88  67  89 /  20  30  20  40
CARTERSVILLE    72  94  71  95 /  20  30  10  30
COLUMBUS        75  96  75  96 /  20  30  20  30
GAINESVILLE     73  92  73  93 /  20  30  20  30
MACON           73  96  74  97 /  20  30  20  30
ROME            71  94  72  96 /  20  30  10  30
PEACHTREE CITY  71  94  71  94 /  20  30  20  30
VIDALIA         75  96  75  97 /  20  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....BDL
AVIATION...SNELSON
Hazardous weather outlook, Jul 22, 5:48 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 AM EDT SUN JUL 22 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
548 AM EDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND THIS EVENING.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL REMAIN ALONG THE TENNESSEE...GEORGIA
BORDER TODAY AS HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION
FROM THE ATLANTIC.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN WITH LOCALIZED FLOODING...
GUSTY WINDS...AND FREQUENT LIGHTNING. THE MOST LIKELY TIME FOR
THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING ACROSS NORTH AND
CENTRAL GEORGIA.

.DISCUSSION...
A WEAK FRONTAL BOUNDARY WILL REMAIN ALONG THE TENNESSEE...GEORGIA
BORDER TODAY. ABUNDANT MOISTURE REMAINS OVER THE AREA...WITH
CAPES INCREASING INTO THE 2000-2500 RANGE. THIS FRONTAL BOUNDARY WILL
AID CONVECTIVE DEVELOPMENT GIVING WAY TO SCATTERED THUNDERSTORMS
THIS AFTERNOON AND EVENING. PRECIPITABLE WATER VALUES ARE AROUND
1.6 INCHES...SO ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 22, 6:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT SUN JUL 22 2012

GAZ111-222300-
628 PM EDT SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER
COUNTY UNTIL 700 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENWOOD...MOVING WEST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHEELER COUNTY...INCLUDING AREAS AROUND
JORDAN...GLENWOOD...LITTLE OCMULGEE STATE PARK AND ALAMO. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3208 8288 3213 8291 3216 8291 3218 8287
      3220 8288 3219 8286 3224 8280 3221 8263
      3216 8261 3213 8263 3208 8262 3208 8261
      3203 8262 3203 8279
TIME...MOT...LOC 2228Z 096DEG 7KT 3213 8271

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:31 PM EDTSpecial Weather StatementFFCWarren29 min
Jul 22, 7:47 PM EDTSpecial Weather StatementFFCDooly28 min
Jul 22, 7:56 PM EDTSpecial Weather StatementFFCGlascock34 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.